Alert archive / Alabama / Fire Weather Watches in 2010

Fire Weather Watch 21, NWS Mobile, AL

February 23, 201010 counties in Alabama

NWS Mobile, AL issued this fire weather watch at Feb 23, 2010, 6:28 AM CST for 10 counties in Alabama. It took effect at Feb 25, 2010, 10:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2010, 6:28 AM CST (12:28 UTC)
In effect from
Feb 25, 2010, 10:00 AM CST
Expired
Feb 24, 2010, 3:15 PM CST
In force
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WWUS84 KMOB 231228
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
628 AM CST TUE FEB 23 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THROUGH
WEDNESDAY AND BRING A CHANCE OF PRECIPITATION TO THE REGION. RELATIVE
HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS TODAY AND WEDNESDAY. A
LARGE HIGH PRESSURE SYSTEM BUILDS INTO THE REGION THROUGH THURSDAY
AND USHERS VERY DRY AIR INTO THE REGION. RELATIVE HUMIDITIES WILL
DROP BELOW CRITICAL LEVELS ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE FOR A LONG DURATION.

FLZ001>006-240430-
/O.NEW.KMOB.FW.A.0021.100225T1600Z-100226T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
628 AM CST TUE FEB 23 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TWENTIES DURING THE
LATE MORNING AND AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

ALZ051>064-240430-
/O.NEW.KMOB.FW.A.0021.100225T1700Z-100225T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
628 AM CST TUE FEB 23 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TWENTIES DURING THE
LATE MORNING AND AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
3 follow-up statements
690 
WWUS84 KMOB 232017
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CST TUE FEB 23 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE DUE TO THE POTENTIAL OF A LONG
DURATION OF LOW RELATIVE HUMIDITY...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THROUGH
WEDNESDAY AND BRING A CHANCE OF PRECIPITATION TO THE REGION.
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS TODAY AND
WEDNESDAY. A LARGE HIGH PRESSURE SYSTEM BUILDS INTO THE REGION
THROUGH THURSDAY AND USHERS VERY DRY AIR INTO THE REGION.
RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS ACROSS
SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE FOR A LONG DURATION.

FLZ001>006-241230-
/O.CON.KMOB.FW.A.0021.100225T1600Z-100226T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
217 PM CST TUE FEB 23 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TWENTIES DURING THE
LATE MORNING AND AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ALZ051>064-241230-
/O.CON.KMOB.FW.A.0021.100225T1700Z-100225T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
217 PM CST TUE FEB 23 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TWENTIES DURING THE
LATE MORNING AND AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
432 
WWUS84 KMOB 241515
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CST WED FEB 24 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE DUE TO A RISK OF A PROLONGED PERIOD OF
VERY LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A RISK
OF A PROLONGED PERIOD OF LOW RELATIVE HUMIDITY...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THROUGH TODAY
AND BRING A CHANCE OF PRECIPITATION TO THE REGION. RELATIVE HUMIDITY
WILL REMAIN ABOVE CRITERIA TODAY. A LARGE HIGH WILL MOVE INTO THE
REGION THROUGH THURSDAY BRINGING VERY DRY AIR INTO THE REGION.
RELATIVE HUMIDITY WILL DROP BELOW CRITERIA OVER SOUTHWEST AND SOUTH
CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR A PROLONGED
PERIOD.

FLZ001>006-250715-
/O.NEW.KMOB.FW.A.0022.100226T1700Z-100227T0000Z/
/O.CON.KMOB.FW.A.0021.100225T1600Z-100226T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
915 AM CST WED FEB 24 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON DUE TO A RISK OF A PROLONGED PERIOD
OF VERY LOW RELATIVE HUMIDITY IN THE NORTHWEST FLORIDA PANHANDLE...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON DUE TO A RISK OF A PROLONGED PERIOD OF LOW 
RELATIVE HUMIDITY IN THE NORTHWEST FLORIDA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A NEW FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

RELATIVE HUMIDITY WILL DROP INTO THE LOWER TWENTIES DURING THE
LATE MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ALZ051>064-250715-
/O.CON.KMOB.FW.A.0021.100225T1700Z-100225T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
915 AM CST WED FEB 24 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON DUE TO A RISK OF A PROLONGED
PERIOD OF VERY LOW RELATIVE HUMIDITY IN SOUTH CENTRAL AND SOUTHWEST
ALABAMA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

RELATIVE HUMIDITY WILL DROP INTO THE LOWER TWENTIES DURING THE LATE
MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
977 
WWUS84 KMOB 242115
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CST WED FEB 24 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE DUE TO HIGH RISK OF A PROLONGED PERIOD OF
VERY LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A
RISK OF A PROLONGED PERIOD OF LOW RELATIVE HUMIDITY...

.AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE AREA THROUGH
TONIGHT. CLEARING IN SOUTHWEST ALABAMA WILL CONTINUE IN SOUTH CENTRAL
ALABAMA AND WESTERN FLORIDA PANHANDLE THIS EVENING. A LARGE HIGH WILL
MOVE INTO THE REGION THROUGH TONIGHT AND THURSDAY BRINGING VERY DRY
AIR INTO THE REGION. RELATIVE HUMIDITY WILL DROP FAR BELOW CRITERIA
OVER SOUTHWEST AND SOUTH CENTRAL ALABAMA THURSDAY AND AGAIN FOR THE
NORTHWEST FLORIDA PANHANDLE FOR A PROLONGED PERIOD FRIDAY.

FLZ001>006-251315-
/O.UPG.KMOB.FW.A.0021.100225T1600Z-100226T0000Z/
/O.NEW.KMOB.FW.W.0021.100225T1700Z-100226T0100Z/
/O.CON.KMOB.FW.A.0022.100226T1700Z-100227T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
315 PM CST WED FEB 24 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY MORNING 
THROUGH THURSDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO 
HIGH RISK OF A PROLONGED PERIOD OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO A RISK OF
A PROLONGED PERIOD OF VERY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT THURSDAY BUT A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

RELATIVE HUMIDITY WILL DROP INTO THE TEENS FROM LATE THURSDAY
MORNING UNTIL LATE THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ051>064-251315-
/O.UPG.KMOB.FW.A.0021.100225T1700Z-100225T2300Z/
/O.NEW.KMOB.FW.W.0021.100225T1800Z-100225T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
315 PM CST WED FEB 24 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA
DUE TO HIGH RISK OF A PROLONGED PERIOD OF VERY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
WHICH IS IN EFFECT FROM NOON TO 5 PM CST THURSDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

RELATIVE HUMIDITY WILL DROP INTO THE TEENS FROM LATE THURSDAY MORNING
UNTIL LATE THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Feb 23, 4:00 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 23, 4:00 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST TUE FEB 23 2010

.SHORT TERM (TODAY AND TONIGHT)...AS AN UPPER SYSTEM OVER THE DESERT
SOUTHWEST ATTM MOVES TOWARDS THE AREA TODAY INTO TONIGHT...SHOWERS
WILL BE ON THE INCREASE...MAINLY TONIGHT. AS USUAL...GFS HAS A
LARGER PRECIP SHIELD MOVING IN COMPARED TO THE FINER SCALE NAM. BOTH
ARE ADVERTISING A RATHER QUICK MOISTENING OF THE BOUNDARY LAYER AS
THE PRECIP MOVES IN TONIGHT. FEEL THAT THE NAM HAS A GOOD POINT IN
THIS MOISTENING OF THE BOUNDARY LAYER SLOWING THE ADVANCE OF PRECIP
HITTING THE GROUND...SO HAVE LEANED TOWARDS THE NAM FOR POPS
TONIGHT. FOR TEMPS TODAY...BOTH ARE ADVERTISING A BREAK IN THE
CURRENT STRATUS DECK OVER THE FA THIS AFTERNOON...WITH DAYTIME TEMPS
IN PRETTY GOOD AGREEMENT. TONIGHT...SOME NIGGLING DIFFERENCE ARE
PRESENT. SOUNDINGS ACROSS THE NORTHERN THIRD OF THE FA SUPPORT THE
POSSIBILITY OF LIGHT SNOW MIXING IN...WHILE THE RESULTANT MOS IS
ABOVE...WITH LITTLE STATISTICAL CHANCE. AM GOING TO PUT THE MENTION
OF LIGHT SNOW IN THE NORTHWESTERN QUARTER OF THE FA...WITH NO
ACCUMULATION. MOSTLY A RIGHT PLACE AT THE RIGHT TIME KINDA OF LIGHT
SNOW. /16

WEDNESDAY THROUGH THURSDAY NIGHT...THERE IS A CLOSE CALL ON THE
PRECIPITATION TYPE WEDNESDAY MORNING OVER THE EXTREME NORTHWESTERN
PORTION OF THE FORECAST AREA.  1000-850 MB THICKNESSES DROP BELOW
1300M OVER THE NORTHWESTERN THIRD OF THE AREA BY 12Z WEDNESDAY THEN
THE 1300M CRITICAL THICKNESS LINE SHIFTS FURTHER SOUTHWARD TO ABOUT
THE MIDSECTION OF THE AREA BY 18Z WEDNESDAY.  THERE IS A WARM LAYER
BELOW THE FREEZING LEVEL HOWEVER WITH SURFACE TEMPERATURES DURING
THIS PERIOD BEHIND THE 1000-850MB CRITICAL THICKNESS LINE GENERALLY
IN THE MID THIRTIES.  THE GFS/NAM SOUNDINGS OVER THE NORTHERNMOST
COUNTIES GENERALLY SHOW THAT THE DEPTH OF THIS WARM LAYER TO BE
ABOUT 1300FT SUGGESTING THAT MOST SNOW THAT FALLS INTO THIS LAYER
WILL MELT.  THE SREF SHOWS THAT THERE IS A 20 PERCENT CHANCE OF SNOW
NORTH OF A LINE FROM WAYNESBORO TO CAMDEN.  BASED UPON THIS...HAVE
INCLUDED A SLIGHT CHANCE OF SHOW MIXED IN WITH THE CHANCE OF RAIN
ROUGHLY OVER THIS AREA THAT ALSO BLENDS WITH NEIGHBORS FOR WEDNESDAY
MORNING.  NO ACCUMULATION WILL OCCUR.  DRY CONDITIONS FOLLOW FOR
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A SURFACE HIGH BUILDS INTO
THE AREA THEN BEGINS TO SHIFT EAST OF THE AREA THURSDAY NIGHT AND
ANOTHER SYSTEM ADVANCES ACROSS THE SOUTHERN PLAINS.  TEMPERATURES
REMAIN COOL THROUGH THE PERIOD. /29

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...A STRONG SOUTHERN SHORTWAVE
SYSTEM SWEEPING ACROSS THE SOUTHERN PLAINS AND INTO THE SOUTHEAST
STATES MOVES A SURFACE LOW FROM THE SOUTHERN PLAINS THEN ACROSS THE
GULF COASTAL AREA FRIDAY NIGHT THROUGH SATURDAY MORNING.  THERE
REMAIN UNCERTAINTIES REGARDING TIMING AND LATITUDE OF THE SURFACE
LOW WITH THE 6Z GFS TRENDING FURTHER NORTH THAN THE 00Z RUN AND THE
00Z ECMWF TRENDING FURTHER SOUTH THAN YESTERDAY.  HPC OPTED FOR A
COMPROMISE SOLUTION THAT APPEARS REASONABLE WHICH ALSO KEEPS THE
FORECAST AREA SUFFICIENTLY WARM TO KEEP THE PRECIPITATION LIQUID.
THIS WILL NEED TO BE MONITORED ON SUBSEQUENT SHIFTS.  WILL HAVE
SMALL POPS ON FRIDAY THEN CHANCE POPS FRIDAY NIGHT FOLLOWED BY SMALL
POPS ON SATURDAY FOR THE DEPARTING PRECIPITATION.  DRY CONDITIONS
FOLLOW FOR SATURDAY NIGHT AND SUNDAY WHILE ANOTHER SOUTHERN STREAM
SHORTWAVE ADVANCES ACROSS THE EXTREME SOUTHERN PLAINS/NORTHERN
MEXICO.  THIS NEXT SYSTEM ALSO SUFFERS FROM TIMING AND LATITUDINAL
UNCERTAINTIES WITH THE SURFACE LOW EXPECTED TO MOVE ACROSS THE
NORTHERN GULF ON MONDAY.  FOR NOW HAVE STAYED WITH A LIQUID FORECAST
WITH SMALL POPS SUNDAY NIGHT THEN CHANCE POPS ON MONDAY AND WILL
CONTINUE TO MONITOR.  TEMPERATURES REMAIN COOL THROUGH THE PERIOD.
/29

&&

.AVIATION (12Z ISSUANCE)...STRATUS DECK OVER MOST OF THE FA WILL SEE
SOME BREAKS...MAINLY THIS AFTERNOON. AS THE NEXT WEATHER MAKER
APPROACHES THE AREA TONIGHT...RAIN WILL DROP THE CIGS AGAIN. WITH
THE BOUNDARY LAYER NOT FULLY MOISTENING UP UNTIL LATE IN THE
FORECAST...AND THE QPF AMOUNTS PRETTY LIGHT...ANY FOG WILL GENERALLY
BE AFTER THE CURRENT PACKAGE. /16

&&

.MARINE...ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS WILL
SEE A DECREASE IN THE OFFSHORE WINDS TODAY...BUT AS AN UPPER SYSTEM
CURRENTLY OVER THE DESERT SOUTHWEST SWINGS EAST...THE OFFSHORE FLOW
WILL AGAIN INCREASE TONIGHT. THE FLOW WILL BECOME STRONG BY
WEDNESDAY... LASTING THROUGH WEDNESDAY NIGHT. WITH SURFACE HIGH
PRESSURE FOLLOWING CLOSE TO THE MID WEEK SYSTEM...WINDS/SEAS WILL
SETTLE QUICKLY THURSDAY. WINDS WILL SHIFT TO ONSHORE AHEAD OF A
SECOND SYSTEM APPROACHING THE AREA FRIDAY...PASSING OVER THE AREA
FRIDAY NIGHT. STRONG OFFSHORE FLOW WILL FOLLOW..LASTING INTO
SATURDAY NIGHT...BUT AGAIN...SURFACE HIGH PRESSURE FOLLOWS
QUICKLY...WITH THE FLOW EASING LATER SATURDAY NIGHT INTO SUNDAY. /16

&&

.FIRE...NO CONCERNS THROUGH WEDNESDAY AS RELATIVE HUMIDITIES REMAIN
ABOVE CRITICAL LEVELS.  THURSDAY IS ANOTHER STORY AS TEMPERATURES
TREND WARMER AND VERY DRY AIR CONTINUES TO FLOW INTO THE REGION.
THIS RESULTS IN RELATIVE HUMIDITIES DROPPING INTO THE LOWER TWENTIES
ACROSS NEARLY ALL OF THE FORECAST AREA.  THE DURATION BELOW 25
PERCENT IS SUFFICIENT FOR A FIRE WEATHER WATCH FOR THURSDAY OVER ALL
OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AND OF COURSE CONDITIONS ARE
THUS MET FOR A FIRE WEATHER WATCH FOR THE NORTHWEST FLORIDA
PANHANDLE. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      60  39  52  28 /  00  30  50  00
PENSACOLA   62  40  53  30 /  00  30  60  00
DESTIN      62  43  52  34 /  00  20  70  05
EVERGREEN   61  39  49  28 /  00  30  50  00
WAYNESBORO  57  36  50  24 /  00  70  30  00
CAMDEN      59  38  49  25 /  00  40  40  00
CRESTVIEW   64  39  51  28 /  00  30  60  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

&&
Hazardous weather outlook, Feb 23, 5:00 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST TUE FEB 23 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST TUE FEB 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TODAY THROUGH TONIGHT

AS A SYSTEM APPROACHES THE AREA TODAY INTO TONIGHT...RAIN WILL
BECOME LIKELY. WITH A LACK OF MOISTURE RETURN AND
INSTABILITY...HEAVY RAINS AND THUNDERSTORMS AREA NOT EXPECTED. WITH
TEMPERATURES CLOSE...BUT ABOVE FREEZING... VERY LIGHT SNOW WILL MIX
IN...MAINLY OVER AREAS ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR.
NO ACCUMULATIONS ARE EXPECTED.

MODERATE OFFSHORE WINDS CURRENTLY OVER ALABAMA AND WESTERN FLORIDA
PANHANDLE COASTAL WATERS WILL EASE TODAY...BUT WILL RISE AGAIN
TONIGHT...INCREASING THE HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT WEATHER MAKER WILL MOVE AWAY WEDNESDAY...WITH LITTLE
ADDITIONAL FANFARE OTHER THAN MODERATE TO STRONG OFFSHORE FLOW
CONTINUING TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO
THURSDAY.

A SECOND SYSTEM WILL APPROACH THE AREA FRIDAY...MOVING OVER THE AREA
LATE FRIDAY THROUGH FRIDAY NIGHT. A SMALL CHANCE FOR SOME SOME
THUNDERSTORMS TO BECOME STRONG TO SEVERE EXISTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS
SHOULD NOT BE NEEDED THROUGH TONIGHT.

Nearby

Fire Weather Watches in Alabama, 2010Fire Weather Watches in Florida, 2010Every fire weather watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.